Colorado, 2014Winter Weather in Colorado, April 13, 2014
April 13, 2014 · NWS GLD · 1 event in 1 county or zone
A late season storm system produced a swath of wet snow over northeast Colorado, far northwest Kansas and southwest Nebraska. Two to five inch snow amounts were common over Kit Carson and Yuma counties with a small area of greater than six inches of snow in far northwest Yuma County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late season storm system produced a swath of wet snow over northeast Colorado, far northwest Kansas and southwest Nebraska. Two to five inch snow amounts were common over Kit Carson and Yuma counties with a small area of greater than six inches of snow in far northwest Yuma County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 13, 4:38 AM MST, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 13, 4:38 AM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
538 AM MDT SUN APR 13 2014
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 258 AM MDT SUN APR 13 2014
AN UPPER LEVEL TROUGH OVER THE ROCKIES TODAY WILL MOVE OUT ONTO THE
PLAINS TONIGHT. NORTHWEST FLOW WILL FOLLOW BEHIND THE TROUGH MONDAY
THROUGH TUESDAY NIGHT. SURFACE HIGH PRESSURE WILL BUILD INTO THE
CENTRAL PLAINS TODAY BEHIND THE COLD FRONT. HIGH PRESSURE WILL
REMAIN THROUGH MONDAY NIGHT. A SURFACE TROUGH WILL MOVE INTO
EASTERN COLORADO TUESDAY AND TUESDAY NIGHT.
SHORTWAVES THAT COME THROUGH TODAY AND TONIGHT WILL BRING LIGHT RAIN
THAT WILL MIX WITH AND CHANGE OVER TO SNOW FROM WEST TO EAST FROM
LATE MORNING THROUGH THE AFTERNOON. ALL SNOW IS EXPECTED THIS
EVENING AND OVERNIGHT. BY THE TIME PRECIPITATION IS ALL SNOW,
MOISTURE WILL START DECREASING OVER THE AREA. TOTAL SNOWFALL BY THE
TIME IT ENDS MONDAY MORNING WILL RANGE FROM LESS THAN AN INCH OVER
THE EASTERN HALF OF THE FA WITH 1 TO 3 INCHES OVER THE WESTERN HALF.
THE HEAVIEST AMOUNTS WILL OCCUR OVER EASTERN COLORADO WHERE 2 TO 3
INCHES WILL BE POSSIBLE. SINCE GROUND TEMPERATURES ARE SO WARM, SNOW
WILL MELT ON ROAD SURFACES. SUBSIDENCE AND RESULTING DRY CONDITIONS
WILL RESUME MONDAY AND CONTINUE THROUGH TUESDAY NIGHT.
BUFKIT SOUNDINGS FOR SUNDAY SHOW A POTENTIAL FOR 35KTS TO 40KTS
GUSTS. NAM NUMERICAL GUIDANCE SHOWS SUSTAINED WINDS BARELY INTO
WIND ADVISORY CRITERIA WHILE THE GFS NUMERICAL GUIDANCE SURPASSES
THE SUSTAINED WIND. PLAN TO GO WITH A WIND ADVISORY FOR THE ENTIRE
FA STARTING AT 12Z AND GOING TO 03Z MONDAY. SEE DETAILS BELOW.
HIGH TEMPERATURES TODAY BE EARLY WITH STEADY OR SLOWLY FALLING
TEMPERATURES THROUGH THE DAY. HIGH TEMPERATURES MONDAY WILL
MODERATE TO THE MID AND UPPER 40S WITH LOWER TO MID 60S TUESDAY.
MIN TEMPERATURES TONIGHT AND MONDAY NIGHT WILL COOL TO THE MID AND
UPPER 20S. MIN TEMPERATURES TUESDAY NIGHT WILL MODERATE TO THE MID
30S.
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 152 AM MDT SUN APR 13 2014
SHORTWAVE TROUGH DROPPING OUT OF THE NORTHERN ROCKIES WILL BEGIN
TO APPROACH ON WEDNESDAY. ASSOCIATED SURFACE COLD FRONT WILL BE
MOVING INTO THE AREA BY WEDNESDAY AFTERNOON...SO WILL HAVE COOLER
TEMPERATURES NORTHWEST. COLD FRONT WILL CLEAR THE AREA BY
WEDNESDAY NIGHT AND AS LIFT INCREASES WITH SHORTWAVE TROUGH WILL
HAVE A CHANCE FOR SNOW NORTHWEST AND RAIN AND SNOW ELSEWHERE
THROUGH THURSDAY. THIS EVENT LOOKS VERY SIMILAR TO THE ONE
OCCURRING TODAY ACROSS THE AREA AND COULD BRING ANOTHER FEW INCHES
OF SNOW...ALTHOUGH GFS FORECAST OF UP TO A FOOT LOOKS
OVERDONE. DROPPED TEMPERATURES ON THURSDAY AS MUCH AS ISC
ALLOWED...BUT WITH CLOUDS/UPSLOPE/PRECIPITATION NOT EXPECTING MUCH
WARMING. SHORTWAVE RIDGING REBUILDS ON FRIDAY WITH DRY CONDITIONS
AND TEMPERATURES REBOUNDING TO SLIGHTLY BELOW NORMAL. SOUTHERN
STREAM SYSTEM ON SATURDAY LOOKS RATHER WEAK AT THIS TIME AND MAY
BE TOO FAR SOUTH...SO WILL KEEP IT DRY WITH TEMPERATURES SLIGHTLY
ABOVE NORMAL.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 531 AM MDT SUN APR 13 2014
VFR CONDITIONS WILL COME TO AN END AT KGLD AND KMCK AS AREAS OF
LIGHT RAIN MOVE INTO THE AREA. MVFR CONDITIONS WILL DEVELOP WITH
THE SHOWERS WITH IFR CONDITIONS POSSIBLE AS RAIN CHANGES TO SNOW.
GUSTY NORTH WINDS WILL CONTINUE TODAY AND THEN DECREASE BELOW WIND
ADVISORY CRITERIA AROUND 02Z. SNOW WILL TAPER OFF TOWARD SUNRISE
MONDAY MORNING.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
KSZ001>004-013>016-027>029-041-042.
CO...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ090>092.
NE...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
NEZ079>081.
&&
SHORT TERM...FS
LONG TERM...024
AVIATION...FSHazardous weather outlook, Apr 13, 3:16 AM MST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
416 AM MDT SUN APR 13 2014
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
416 AM MDT SUN APR 13 2014 /516 AM CDT SUN APR 13 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL PRODUCE STRONG NORTH WINDS TODAY RANGING FROM 25 TO 35
MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT. LIGHT RAIN
WILL BECOME MIXED WITH SNOW AND CHANGE TO ALL SNOW AS THE COLD AIR
MOVES INTO THE REGION THIS AFTERNOON AND EVENING. VISIBILITIES MAY
BE REDUCED AT TIMES DUE TO SOME PATCHY BLOWING SNOW.
SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR A FEW HOURS THIS
MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER ROUND OF RAIN AND SNOW IS EXPECTED WEDNESDAY NIGHT AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HOWEVER...SNOWFALL
REPORTS WOULD BE APPRECIATED.
Winter Weather, Yuma County
- When
- April 13, 7:00 AM MST to 7:00 PM MST
- Where
- Yuma County forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.003, -102.424 (the zone’s center; the record gives no point)
Wet snow accumulating on area roadways resulted in many slide offs and vehicle accidents Sunday resulting in only minor injuries. Several schools were closed Monday morning. Highway 34 west of Yuma was closed for a time Sunday morning after several jack knifed semi trailers and slide offs were reported. This resulted in a a line of vehicles backed up at the Yuma-Washington county line waiting for the road to re-open.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, April 13 to 20, 2014$811,000 · 1 in hail · 29 events
- Tornado and Hail in Arkansas, April 13, 2014$203,000 · EF1 · 11 events
- Hail in Texas, April 13 to 14, 2014$348,000 · 2 in hail · 21 events
- Tornado in Texas, April 13, 20141 injured · $120,000 · EF1 · 1 event
- Tornado in Texas, April 13, 2014$500,000 · EF0 · 1 event
- Flooding in New York, April 13 to 19, 2014$325,000 · 2 events
- Hail and Damaging Winds in Oklahoma, April 13, 2014$27,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Kansas, April 13, 20142 in hail · 38 events
- Hail and Damaging Winds in Missouri, April 13, 20142 injured · 1 in hail · 14 events
- Hail and Damaging Winds in Missouri, April 13, 2014$17,000 · 58 kt wind · 15 events
- Tornadoes and Hail in Oklahoma, April 13, 2014EF0 · 20 events
- Cold in Texas, April 13 to 14, 201420 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507690.